Alert archive / Texas / High Wind Warnings in 2019

High Wind Warning 30, NWS Midland/Odessa, TX

October 6, 2019Culberson County, Texas

NWS Midland/Odessa, TX issued this high wind warning at Oct 6, 2019, 3:28 AM CDT for Culberson County, Texas. It took effect at Oct 6, 2019, 10:00 PM CDT. It was in force for 12 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 6, 2019, 3:28 AM CDT (08:28 UTC)
In effect from
Oct 6, 2019, 10:00 PM CDT
Expired
Oct 7, 2019, 10:00 AM CDT
In force
12 hr
Issued by
NWS Midland/Odessa, TX

County Culberson County, TX

The radar

The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 12:58 AM CDTNON-TSTM WND GST 58Pine Springs, TXHIGHEST GUST REPORTED 58 MPH. ALSO HAD SUSTAINED WIND SPEEDS EXCEEDING 40 MPH FOR OVER 8 HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 8.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2019-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2019-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2578 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

374 
WWUS74 KMAF 060828
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
328 AM CDT Sun Oct 6 2019

TXZ270-271-062030-
/O.UPG.KMAF.HW.A.0024.191007T0300Z-191007T1500Z/
/O.NEW.KMAF.HW.W.0030.191007T0300Z-191007T1500Z/
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
228 AM MDT Sun Oct 6 2019

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
MONDAY...

* WHAT...Northeast winds 30 to 50 mph with gusts up to 65 mph 
  expected.

* WHERE...Guadalupe Mountains Above 7000 Feet and Guadalupe and 
  Delaware Mountains Counties.

* WHEN...From 9 PM this evening to 9 AM MDT Monday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
2 follow-up statements
559 
WWUS74 KMAF 061912
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
212 PM CDT Sun Oct 6 2019

TXZ270-271-071000-
/O.CON.KMAF.HW.W.0030.191007T0300Z-191007T1500Z/
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
112 PM MDT Sun Oct 6 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM MDT MONDAY...

* WHAT...Northeast winds 30 to 50 mph with gusts up to 65 mph 
  expected.

* WHERE...Guadalupe Mountains Above 7000 Feet and Guadalupe Pass.

* WHEN...From 9 PM this evening to 9 AM MDT Monday.

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
382 
WWUS74 KMAF 070803
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
303 AM CDT Mon Oct 7 2019

TXZ270-271-071500-
/O.CON.KMAF.HW.W.0030.000000T0000Z-191007T1500Z/
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
203 AM MDT Mon Oct 7 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING...

* WHAT...Northeast winds 30 to 50 mph with gusts up to 65 mph 
  expected.

* WHERE...Guadalupe Mountains Above 7000 Feet and Guadalupe Pass.

* WHEN...From 9 PM this evening to 9 AM MDT Monday.

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Oct 6, 3:27 AM CDT, 1 minute earlier.

Area forecast discussion, Oct 6, 3:27 AM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
327 AM CDT Sun Oct 6 2019

.DISCUSSION...
West Texas mesonet observations show the front has made a weak
initial push into the Permian Basin this morning with light
northerly winds north of I-20. Don't expect temps to be any lower
today though as the colder air will remain north of the area, not
arriving until after sunset. This will be the real frontal passage
with light showers developing behind the front, southeast of
Midland, where there are higher dewpoints and greater
instability. Strong winds are also expected in the passes of the
Guadalupe Mountains and a High Wind Warning has been issued.

Monday will start chilly with lows dropping below 60 for the first
time across most of the area before warming to upper 60s and 70s
in the afternoon. However, warmer tempertures quickly return
Tuesday into Thursday with highs again reaching the 90s. The
biggest change in the models the past 24 hours has been a drastic
slowing of the next cold front. Yesterday we were looking at a
Thursday frontal passage but today models are showing the cold
front not arriving until Friday morning. That will push temps up
Thursday, possibly even higher than Wednesday, before the cold
front brings the next shot of cold air with lows Saturday morning
reaching the 40s for most locations.

Hennig

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     92  51  74  52 /  20  30  10   0
Carlsbad                       90  51  70  52 /   0  20  10  10
Dryden                         98  63  78  59 /  20  70  20   0
Fort Stockton                  93  54  69  56 /  20  50  10   0
Guadalupe Pass                 80  46  63  51 /   0  20  10  10
Hobbs                          84  47  68  50 /   0  10  10   0
Marfa                          85  51  67  47 /  20  40  10  10
Midland Intl Airport           94  52  74  52 /  10  20  10   0
Odessa                         93  51  73  54 /  10  20  10   0
Wink                           94  54  75  55 /   0  20  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Warning from 9 PM this evening to 9 AM MDT Monday for
     Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
     Mountains.

&&

12/10
Hazardous weather outlook, Oct 5, 2:45 PM CDT, 12 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
245 PM CDT Sat Oct 5 2019

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-061945-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
245 PM CDT Sat Oct 5 2019 /145 PM MDT Sat Oct 5 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are possible through late this afternoon across
the Big Bend and Davis Mountains. The strongest storms will be
capable of producing brief gusty winds, small hail, and brief
heavy rainfall. River levels remain elevated along the Rio Grande
around Presidio and on the Pecos around Artesia.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Strong northeast winds are likely through Guadalupe Pass Sunday
night and Monday morning. A high wind watch is in effect.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

Nearby

High Wind Warnings in Texas, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.